Is Adderall Dangerous When Taken as Prescribed?

In modern society, many prescription medications are consumed by the public on a regular basis. While prescription pills are commonly abused, there are also a great deal of people who take them as prescribed. However, taking medications in the proper manner doesn’t necessarily guarantee that they’re completely safe. Many medications have addictive properties which allow users to become hooked quite easily, and even patients with the best of intentions can become addicted. One drug with which this can happen is Adderall.

What Is Adderall? Is Adderall Dangerous?

Most commonly prescribed in the treatment of attention deficit hyperactivity disorder, Adderall is a stimulant medication designed to restore the brain’s neurotransmitters so that the patient can concentrate more easily. Taking this medication can help to alleviate the symptoms of ADHD, making it easier for a patient to go about day-to-day life. Adderall can also be used to manage the symptoms of narcolepsy, helping the patient to stay awake for longer periods of time throughout the day.

How Should Adderall Be Administered?

Adderall is prescribed to be taken orally, between one and three times daily. A physician will determine the appropriate dosage and number of times the medication should be taken. Generally one pill should be taken upon waking, and the patient should refrain from taking any pills too close to bedtime, as it could prevent the individual from falling asleep. Adderall should be taken at the same time each day, and the patient shouldn’t stop taking it abruptly or without being under the care of a physician.

Adhering to the instructions outlined on the prescription can go a long way in helping a patient avoid an addiction to Adderall; but unfortunately, dependence and addiction can still occur. Patients who’ve struggled with substance abuse issues in the past may be particularly prone to developing an addiction to Adderall. For this reason, taking this medication should only be done when under the care of a doctor. If the medication is no longer effective, or if the patient starts to feel like an addiction is developing, the doctor should be notified immediately.

What Are the Signs of Adderall Addiction?

While it can be safe when used correctly, one might wonder, “Is Adderall dangerous when taken improperly?” When Adderall is being abused, the user may suffer from headaches, uncontrollable shaking, restlessness, nervousness, weight loss, nausea, loss of appetite or dry mouth. In the event the user is deeper into the addiction, the person may experience seizures, blurred vision, shortness of breath, fast or pounding heartbeat, hallucinations, aggressive behavior, swelling or paranoia. Any of these symptoms should be reported to a physician right away.

Even when taken exactly as prescribed, many prescription medications hold a risk of the patient becoming addicted. It’s important to take the time to weigh the risks and the benefits before beginning any prescription medication treatment. By asking your physician, “Is Adderall dangerous?” you may be able to determine if the medication is right for you. Regular communication with a physician and collaborative therapy can help keep an Adderall-using patient on the right track.

If you or someone you know is struggling with an addiction to Adderall, call the helpline at 800-447-9081.

0 replies

Leave a Reply

Want to join the discussion?
Feel free to contribute!

Leave a Reply

Your email address will not be published. Required fields are marked *